Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 263, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 30, 2025, 4:46 PM MDT for Socorro County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2025, 4:46 PM MDT (22:46 UTC)
- Expired
- Jun 30, 2025, 5:13 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 127 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:56 PM MDT, 2 hours 50 minutes earlier. Its key messages:
- Updated at 155 PM MDT Mon Jun 30 2025
- Abundant moisture returns today through Thursday allowing for greater coverages of showers and thunderstorms each afternoon and evening. These will be efficient rain producing storms which will increase the risk of heavy rainfall and flash flooding, especially over recent burn scars.
- Drier air sweeps in by the Fourth of July holiday and Saturday, limiting the development of showers and thunderstorms before rain chances rise again on Sunday.
Area forecast discussion, Jun 30, 1:56 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 156 PM MDT Mon Jun 30 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 155 PM MDT Mon Jun 30 2025 - Abundant moisture returns today through Thursday allowing for greater coverages of showers and thunderstorms each afternoon and evening. These will be efficient rain producing storms which will increase the risk of heavy rainfall and flash flooding, especially over recent burn scars. - Drier air sweeps in by the Fourth of July holiday and Saturday, limiting the development of showers and thunderstorms before rain chances rise again on Sunday. && .SHORT TERM... (This evening through Tuesday night) Issued at 155 PM MDT Mon Jun 30 2025 Showers and thunderstorms will continue to erupt through the afternoon, favoring areas along and near the Central Mountain Chain. As has been the case already this afternoon, storm may initially be strong or severe with hail, but they will tend to decrease in intensity rather quickly, producing an outflow boundary. Outflow boundaries may produce winds of 50 to 60 mph. Storms will expand late this afternoon and this evening with the aid of outflow boundary collisions. After sunset, much of the activity is expected to be across eastern NM which may persist well into Tuesday morning. With time though, conditions should stabilize and precipitation should become more stratiform. Nonetheless, the main concern through tonight is heavy rainfall with slow storm motions. With PWATs increasing to around 1 inch in the Rio Grande Valley by late afternoon and up to 1.5 inches across eastern NM, storms will be efficient at producing rainfall. A quick inch in 20-30 minutes is not out of the question. This will be especially problematic for burn scars if/when additional development occurs on the scars. Storms and outflow boundaries along and east of the Central Mountain Chain will help push an easterly wind through the gaps. In the ABQ Metro, wind speeds could be as strong as 50 mph or more. These easterly winds will push richer moisture westward this evening and overnight, likely pushing past the AZ border. This will raise PWATS close to one inch across western NM. On Tuesday, an inverted trough will be located over NM with potentially an MCV loitering around eastern NM due to tonight's convection. Generally speaking, the inverted trough should help kick off another round of showers and thunderstorms Tuesday afternoon. The main question continues to be how stable portions of eastern NM will be. Abundant cloud cover, perhaps some morning showers and cooler temperatures should help to stabilize the area. That would mean that while there could be some shower activity, thunderstorm activity and heavier precipitation would be harder to come by. That said, any remnant boundaries or an MCV could help destabilize the area. Meanwhile, warmer temperatures, steeper mid level lapse rates and a fresh influx of richer moisture should allow for thunderstorms to develop along and west of the Rio Grande Valley. Similar to today, will probably see a few brief strong to severe storms and gusty outflow. However, there will also be a risk of heavy precipitation and flash flooding, especially given the continued slow storm motions. Given the uncertainty and the desire to see how the rest of the evening transpires, have held off on a Flood Watch for Tuesday. Some storms will linger through Tuesday night, and most models suggest this will be across southern NM. Again,this may be more in the way of stratiform precipitation across southeast NM. && .LONG TERM... (Wednesday through Sunday) Issued at 155 PM MDT Mon Jun 30 2025 On Wednesday, flow will become southerly, or a more traditional monsoon flow as the upper high gradually loses it's grip on NM. Wednesday looks to be a pretty standard monsoon day, with showers and thunderstorms developing over all high terrain areas first, and then gradually filling in across the lower elevations. PWATs will remain above average, so heavy rainfall will remain a concern. The upper level low that will be inching across CA Tuesday and Wednesday looks to finally fill and start to eject eastward on Thursday. This brings southerly flow aloft around to the southwest, and low level flow may turn westerly across western and perhaps central NM. This will begin to bring in some drier air to northwest NM, but the moisture gradient that will set up near/east of the ContDvd will likely be a focus for strong to briefly severe storms Thursday afternoon. Elsewhere, storms will again favor the high terrain initially, but as the trough pushes eastward, storms should become more numerous across the lower elevations and continue well into Thursday night across central and eastern NM. The trough axis crosses the state on Friday, and a potent dry slot will punch into the state. This will significantly limit precipitation areawide. We may see only a few storms on Friday. The favored area will be far northeast NM where a boundary may press into the area. Saturday looks to stay pretty quiet as well, except across northeast NM as the boundary lingers. Otherwise, dry air will remain aloft and an upper high will build overhead. A few more storms are possible on Sunday, mainly across eastern NM, but overall, still quieter than much of this week. && .AVIATION... (18Z TAFS) Issued at 155 PM MDT Mon Jun 30 2025 Showers and thunderstorms will continue to develop across the high terrain this afternoon, favoring areas along and near the Central Mountain Chain. Storms will be capable of gusty and erratic winds up to 50kt, hail up to 1 inch in diameter and heavy rainfall. Brief period of MVFR cigs and vsbys will be possible with the stronger convection through the evening. Storms will persist through the evening and overnight as they fill in via outflow boundary collisions across lower elevations. Some shower activity will likely persist across southeast NM through Tuesday morning. Additionally, low VFR or MVFR cigs will expand across eastern NM late tonight. && .FIRE WEATHER... Issued at 155 PM MDT Mon Jun 30 2025 Isolated dry thunderstorms will continue through this evening across far western NM.A strong gap wind will develop in the Rio Grande Valley this afternoon and evening, which will send richer moisture westward to the AZ border. This moisture will set the stage for daily rounds of showers and thunderstorms through Thursday areawide. Some storms will produce heavy rainfall as well as gusty and erratic winds. A dry slot will punch into NM from the west on Friday, limiting precipitation and dropping humidities. Relatively quiet and dry conditions will persist Saturday as an upper high builds overhead. A few storms will be possible mainly across northeast NM. Perhaps a few more storms on Sunday as Gulf moisture returns to eastern NM. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 91 62 89 / 5 20 20 20 Dulce........................... 47 84 48 85 / 10 50 20 40 Cuba............................ 54 80 53 81 / 10 40 30 40 Gallup.......................... 57 87 55 83 / 10 30 30 40 El Morro........................ 55 81 53 79 / 10 40 40 70 Grants.......................... 55 83 53 82 / 20 40 30 60 Quemado......................... 56 84 56 80 / 30 50 50 70 Magdalena....................... 58 77 57 78 / 50 50 40 70 Datil........................... 53 78 54 76 / 40 60 50 70 Reserve......................... 52 89 52 85 / 20 60 40 70 Glenwood........................ 57 91 56 88 / 20 70 40 70 Chama........................... 46 76 45 77 / 20 60 30 50 Los Alamos...................... 57 75 56 76 / 40 60 30 70 Pecos........................... 53 72 53 74 / 70 70 40 70 Cerro/Questa.................... 50 76 51 78 / 50 50 20 50 Red River....................... 43 67 43 68 / 50 50 20 50 Angel Fire...................... 40 68 40 71 / 70 60 20 60 Taos............................ 50 78 50 80 / 40 50 20 50 Mora............................ 48 69 46 72 / 60 70 30 60 Espanola........................ 57 82 57 86 / 40 50 20 50 Santa Fe........................ 57 75 56 78 / 60 60 30 60 Santa Fe Airport................ 56 78 54 81 / 60 50 30 60 Albuquerque Foothills........... 63 81 62 83 / 40 40 30 50 Albuquerque Heights............. 65 82 62 83 / 40 40 30 40 Albuquerque Valley.............. 63 84 61 85 / 30 30 30 30 Albuquerque West Mesa........... 64 83 63 83 / 30 30 30 30 Belen........................... 60 85 61 87 / 30 30 30 30 Bernalillo...................... 63 84 61 85 / 40 40 30 40 Bosque Farms.................... 60 84 60 85 / 30 30 30 30 Corrales........................ 63 84 61 85 / 30 40 30 40 Los Lunas....................... 60 84 61 85 / 30 30 30 30 Placitas........................ 61 79 60 81 / 40 40 30 40 Rio Rancho...................... 64 83 63 84 / 30 30 30 40 Socorro......................... 63 85 63 86 / 40 40 40 50 Sandia Park/Cedar Crest......... 55 75 55 79 / 50 50 30 50 Tijeras......................... 58 77 58 80 / 50 50 30 50 Edgewood........................ 54 76 53 79 / 60 50 30 60 Moriarty/Estancia............... 55 75 52 79 / 60 60 40 60 Clines Corners.................. 53 68 52 73 / 60 60 50 60 Mountainair..................... 55 74 54 77 / 50 50 40 60 Gran Quivira.................... 55 74 53 76 / 50 50 50 60 Carrizozo....................... 61 78 59 78 / 40 70 50 70 Ruidoso......................... 53 67 53 69 / 40 80 60 80 Capulin......................... 51 70 52 75 / 50 40 20 30 Raton........................... 52 77 52 80 / 60 50 10 40 Springer........................ 53 75 53 80 / 60 50 20 40 Las Vegas....................... 52 70 51 74 / 60 70 30 60 Clayton......................... 60 77 59 79 / 40 40 30 20 Roy............................. 56 72 56 75 / 70 50 40 40 Conchas......................... 62 77 61 80 / 60 60 50 40 Santa Rosa...................... 60 73 59 75 / 60 70 60 50 Tucumcari....................... 61 77 60 79 / 50 60 60 40 Clovis.......................... 62 75 60 79 / 60 70 70 50 Portales........................ 61 75 60 80 / 60 70 70 60 Fort Sumner..................... 62 78 61 80 / 50 70 60 50 Roswell......................... 65 78 65 81 / 80 70 70 60 Picacho......................... 60 75 60 76 / 60 80 60 80 Elk............................. 57 73 57 75 / 50 80 60 80 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for NMZ212-214-215-218- 221>224-226-229-239. && SHORT TERM...34 LONG TERM....34 AVIATION...34
In the hours before
Special weather statement, Jun 30, 2:58 PM MDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Albuquerque NM 258 PM MDT Mon Jun 30 2025 NMZ208-302130- Southwest Mountains NM- 258 PM MDT Mon Jun 30 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CATRON COUNTY UNTIL 330 PM MDT... At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles southwest of Beaverhead, or 42 miles southeast of Reserve, moving south at 20 mph. HAZARD...Wind gusts up to 50 mph. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Mainly rural areas of South Central Catron County. Dime size hail is also expected with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains from severe thunderstorms can produce sudden and dangerous flows in arroyos, ditches and over low water crossings. Do not attempt to drive through areas where water covers the roadway. && LAT...LON 3338 10837 3336 10814 3320 10817 3320 10840 TIME...MOT...LOC 2057Z 17DEG 17KT 3324 10830 MAX HAIL SIZE...0.00 IN MAX WIND GUST...50 MPH 44
Local storm report, Jun 30, 3:16 PM MDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
316 PM MDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Tstm Wnd Gst 20 S Bingham 33.61N 106.42W
06/30/2025 M69 MPH Socorro NM Mesonet
Mesonet station WSM43 Little Burro (WSMR).
&&
42Special weather statement, Jun 30, 3:20 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
320 PM MDT Mon Jun 30 2025
NMZ219-302215-
Middle Rio Grande Valley including the Albuquerque Metro Area NM-
320 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VALENCIA AND
BERNALILLO COUNTIES UNTIL 415 PM MDT...
At 320 PM MDT, decaying showers and thunderstorms along the central
mountain chain were producing strong east winds through central
Bernalillo and Valencia Counties. East canyon wind gusts will
probably persist until at least 5 PM below canyons opening into the
central valley from the east.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albuquerque, Los Lunas, Belen, Valencia, Los Ranchos De
Albuquerque, Bosque Farms, Isleta Pueblo, Meadow Lake, El Cerro
Mission and South Valley.
This includes the following highways...
Interstate 40 between Mile Markers 149 and 168.
Interstate 25 between Mile Markers 190 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Blowing dust associated with strong thunderstorm winds can reduce
visibility below one quarter mile at times.
&&
LAT...LON 3461 10651 3463 10690 3516 10679 3514 10648
3513 10648 3513 10649 3511 10649 3510 10648
3507 10648
TIME...MOT...LOC 2117Z 225DEG 13KT 3492 10665
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
44Special weather statement, Jun 30, 3:25 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
325 PM MDT Mon Jun 30 2025
NMZ209-302200-
San Francisco River Valley NM-
325 PM MDT Mon Jun 30 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CATRON
COUNTY UNTIL 4 PM MDT...
At 325 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles southwest of Pleasanton to 10
miles northwest of Alma, moving west at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Alma, Glenwood and Pleasanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains from severe thunderstorms can produce sudden and
dangerous flows in arroyos, ditches and over low water crossings. Do
not attempt to drive through areas where water covers the roadway.
&&
LAT...LON 3359 10882 3356 10882 3355 10885 3352 10886
3352 10883 3351 10883 3350 10882 3342 10882
3337 10884 3329 10882 3321 10882 3321 10905
3347 10905 3349 10901 3352 10900 3354 10901
3356 10900 3357 10901 3358 10900 3360 10897
TIME...MOT...LOC 2124Z 85DEG 13KT 3320 10894 3351 10897
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
44Special weather statement, Jun 30, 3:58 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Albuquerque NM 358 PM MDT Mon Jun 30 2025 NMZ209-302230- San Francisco River Valley NM- 358 PM MDT Mon Jun 30 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CATRON COUNTY UNTIL 430 PM MDT... At 358 PM MDT, Doppler radar was tracking a strong thunderstorm near Pleasanton, or 32 miles south of Reserve, moving south at 5 mph. HAZARD...Wind gusts of 50 to 55 mph and pea size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Glenwood and Pleasanton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. Blowing dust associated with strong thunderstorm winds can reduce visibility below one quarter mile at times. && LAT...LON 3338 10905 3335 10884 3321 10882 3321 10905 TIME...MOT...LOC 2158Z 2DEG 5KT 3327 10896 MAX HAIL SIZE...0.25 IN MAX WIND GUST...50 TO 55 MPH 44
Local storm report, Jun 30, 4:44 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
444 PM MDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Non-Tstm Wnd Gst 4 NE South Valley 35.05N 106.62W
06/30/2025 M66 MPH Bernalillo NM ASOS
ASOS station KABQ Albuquerque Intl Sunport.
&&
MBDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:48 PM MDT | Special Weather Statement | ABQ | Curry | 42 min |
| Jun 29, 8:00 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| Jun 29, 8:21 PM MDT | Areal Flood Advisory | ABQ | Curry | 69 min |
| Jun 29, 8:30 PM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
| Jun 29, 8:48 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Jun 29, 9:18 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| Jun 29, 10:19 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Jun 30, 11:29 AM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 31 min |
| Jun 30, 12:01 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 29 min |
| Jun 30, 12:17 PM MDT | Special Weather Statement | ABQ | Taos | 28 min |
| Jun 30, 12:19 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 26 min |
| Jun 30, 12:23 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jun 30, 12:34 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 26 min |
| Jun 30, 1:18 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 9 min |
| Jun 30, 2:56 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Jun 30, 2:58 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Jun 30, 3:20 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 55 min |
| Jun 30, 3:53 PM MDT | Dust Storm Warning | ABQ | Bernalillo, Valencia | 67 min |
| Jun 30, 4:07 PM MDT | Flash Flood Warning | ABQ | San Miguel | 4 hr |
| Jun 30, 4:17 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 118 min |
| Jun 30, 4:19 PM MDT | Areal Flood Advisory | ABQ | Torrance | 116 min |
| Jun 30, 4:54 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 111 min |
| Jun 30, 5:02 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Jun 30, 5:08 PM MDT | Special Weather Statement | ABQ | Bernalillo | 52 min |
| Jun 30, 5:19 PM MDT | Areal Flood Advisory | ABQ | Cibola | 116 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.